Start of the Month Overdose Report

(THUNDER BAY, ON) – We have been hearing about overdoses steady since the first of the month rolled on through. We decided that it would be better to just bang out one weekend report instead of a constant flow of overdose articles.

Advertisement

On Saturday we heard about 7 overdoses occurring throughout the city in which Narcan was administered. 5 of these overdoses saw paramedics respond. Below are the stories we pieced together from that fateful day.

A 28 year old overdosed smoking heroin which resulted in CPR being administered as well as Narcan. The person was taken to hospital for further monitoring.

A woman in her early 30’s overdosed at a notorious drug house in Academy. People panic’d and started to flee the home. Luckily for the overdosee that one person remained calm and administered Narcan and poured cold water on her wrists and splashes to her forehead. The woman was revived and did not goto the hospital.

A person had overdosed on an unknown opiate around the Scotia Bank on Red River Road as well. After CPR and Narcan was administered the person became violent and fled the scene.

Advertisement

Sunday saw another 4 overdoses. One of them was on the stairs of St Paul Church where paramedics responded to -he scene, saving his life.

This is not a complete list of overdoses, and some of these overdoses did not get a 911 call. Many addicts are administering Narcan and not calling 911. This is a very dangerous practice. Without Narcan, there could have been easily over 10 deaths in town this weekend alone.

If you are looking to sober up and stop chasing the dragon, reach out to the Thunder Bay Counselling Centre at 807-684-1880 and ask how they can get you started on your journey to sobriety. Also, you can speak with the staff at the Simpson Street Overdose Prevention Site, they can also guide you on your path to recovery.

Narcan is a opiate overdose reversing drug. The drug only reverses symptoms for a short time and re-overdosing is possible afterwards. Always ensure you call an ambulance even after someone has been revived. Ask your pharmacist about how you can get a free Narcan kit and training session.

Advertisement
Advertisement
Comments are closed.